Alert archive / Colorado / High Wind Watches in 2011

High Wind Watch 5, NWS Denver/Boulder, CO

October 5, 2011Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this high wind watch at Oct 5, 2011, 3:49 PM MDT for Elbert County, Lincoln County, Colorado. It took effect at Oct 6, 2011, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 5, 2011, 3:49 PM MDT (21:49 UTC)
In effect from
Oct 6, 2011, 12:00 PM MDT
Expired
Oct 6, 2011, 2:48 AM MDT
In force
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WWUS75 KBOU 052149
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
349 PM MDT WED OCT 5 2011

...STRONG WINDS FOR THE PLAINS OF EASTERN COLORADO THURSDAY...

.A DEEP SURFACE LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS
MONTANA AND WYOMING TONIGHT AND THURSDAY. A STRONG PRESSURE
GRADIENT WILL COMBINE WITH STRONG SOUTHWEST WINDS ALOFT TO BRING
STRONG SOUTH TO SOUTHWEST WINDS TO THE EASTERN COLORADO PLAINS.
DAYTIME HEATING WILL PRODUCE STRONG MIXING...CAUSING THE WINDS
ALOFT TO SURFACE. THE STRONGEST WINDS WILL BE OVER LINCOLN AND
EASTERN ELBERT COUNTIES.

COZ046-047-060600-
/O.NEW.KBOU.HW.A.0005.111006T1800Z-111007T0300Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
349 PM MDT WED OCT 5 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

* TIMING...STRONG WINDS WILL DEVELOP BY NOON ON THURSDAY. THE
  WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON AND DIMINISH
  THURSDAY EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO
  60 MPH ARE EXPECTED. 

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG
  CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. IF YOU ARE
  DRIVING ON THE ROADWAYS SLOW DOWN AND REMAIN ALERT FOR SUDDEN
  AND STRONG WIND GUSTS.

  DRIVERS SHOULD ALSO ANTICIPATE AREAS OF BLOWING DUST
  NEAR PLOWED FIELDS THAT WILL REDUCE VISIBILITY TO NEAR ZERO
  CAUSING POSSIBLE BROWNOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
2 follow-up statements
475 
WWUS75 KBOU 060256
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
856 PM MDT WED OCT 5 2011

...STRONG AND GUSTY SOUTH WINDS POSSIBLE ON THE PLAINS OF EAST
CENTRAL COLORADO ON THURSDAY...

.STRONG AND GUSTY SOUTHERLY WINDS ARE POSSIBLE ON THE PLAINS OF
EAST CENTRAL COLORADO ON THURSDAY. STRONGEST WINDS ARE MORE
LIKELY TO OCCUR DURING THE AFTERNOON IN LINCOLN AND EASTERN ELBERT
COUNTIES. THE DEVELOPMENT OF A STRONG PRESSURE GRADIENT COMBINED
WITH STRONG SOUTHWEST WINDS ALOFT IN ADVANCE OF A POTENT PACIFIC 
STORM SYSTEM MOVING IN FROM THE WEST WILL PRODUCE THESE STRONG
AND GUSTY SURFACE WINDS.

COZ046-047-061100-
/O.CON.KBOU.HW.A.0005.111006T1800Z-111007T0300Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
856 PM MDT WED OCT 5 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR EAST CENTRAL COLORADO...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* TIMING...STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP BY
  EARLY THURSDAY AFTERNOON AND LINGER THROUGH EARLY THURSDAY
  EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO
  60 MPH WILL BE POSSIBLE.

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE OPEN RANGELAND OF
  EAST CENTRAL COLORADO SHOULD ANTICIPATE STRONG CROSS WINDS
  CAPABLE OF PRODUCING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE
  TO STRONG AND SUDDEN CROSS WINDS. THE STRONG WINDS BLOWING
  ACROSS RECENTLY PLOWED FIELDS COULD ALSO PRODUCE CONSIDERABLE
  BLOWING DUST THAT COULD REDUCE VISIBILITIES TO NEAR ZERO AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
BAKER
819 
WWUS75 KBOU 060848
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
248 AM MDT THU OCT 6 2011

...VERY STRONG WINDS ON THE PLAINS TODAY...

.STRONG AND GUSTY SOUTHERLY WINDS WILL DEVELOP ACROSS EASTERN
COLORADO TODAY. THE STRONGEST WINDS CAN BE EXPECTED FROM THE
PALMER DIVIDE EAST AND NORTHEAST THROUGH THE LIMON...AKRON...
STERLING...AND JULESBURG AREAS. THE DEVELOPMENT OF A STRONG LOW
PRESSURE SYSTEM OVER EASTERN WYOMING AND THE NEBRASKA PANHANDLE IN
ADVANCE OF A POTENT PACIFIC STORM SYSTEM MOVING IN FROM THE WEST
WILL PRODUCE THESE STRONG AND GUSTY WINDS.

TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ACROSS
NORTHEAST COLORADO...INCLUDING INTERSTATE 70 AND INTERSTATE 76
FROM DENVER TO THE KANSAS AND NEBRASKA BORDERS. BLOWING DUST MAY
ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES IN OPEN AREAS. IF
YOU ARE TRAVELING...BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS.

COZ046-047-061700-
/O.UPG.KBOU.HW.A.0005.111006T1800Z-111007T0300Z/
/O.NEW.KBOU.HW.W.0006.111006T1800Z-111007T0100Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
248 AM MDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME STRONG BY
  THE NOON HOUR. THE STRONG AND GUSTY WINDS WILL THEN CONTINUE
  THROUGH EARLY EVENING BEFORE RELAXING.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS
  AROUND 60 MPH WILL OCCUR.

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE EASTERN PLAINS OF
  COLORADO SHOULD ANTICIPATE STRONG CROSS WINDS AND HAZARDOUS
  DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE
  VEHICLES WILL BE MOST SUSCEPTIBLE TO STRONG CROSS WINDS AND
  SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE LATER
  THIS EVENING. THE STRONG WINDS BLOWING ACROSS RECENTLY PLOWED
  FIELDS COULD ALSO PRODUCE CONSIDERABLE BLOWING DUST THAT COULD
  REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

COZ041-048>051-061700-
/O.NEW.KBOU.HW.W.0006.111006T1800Z-111007T0100Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
248 AM MDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. 

* TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME STRONG BY
  THE NOON HOUR. THE STRONG AND GUSTY WINDS WILL THEN CONTINUE
  THROUGH EARLY EVENING BEFORE RELAXING.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS
  AROUND 60 MPH WILL OCCUR.

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE EASTERN PLAINS OF
  COLORADO SHOULD ANTICIPATE STRONG CROSS WINDS AND HAZARDOUS
  DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE
  VEHICLES WILL BE MOST SUSCEPTIBLE TO STRONG CROSS WINDS AND
  SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE LATER
  THIS EVENING. THE STRONG WINDS BLOWING ACROSS RECENTLY PLOWED
  FIELDS COULD ALSO PRODUCE CONSIDERABLE BLOWING DUST THAT COULD
  REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Oct 5, 3:18 PM MDT, 31 minutes earlier.

Area forecast discussion, Oct 5, 3:18 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
318 PM MDT WED OCT 5 2011

.SHORT TERM...A DEEP UPPER LEVEL LOW WILL SHIFT FROM THE WEST COAST
TONIGHT TO THE GREAT BASIN TOMORROW. SOUTHWEST FLOW ALOFT WILL
INCREASE AHEAD OF IT WITH A 140 JET MOVING OVER SOUTHERN COLORADO
THURSDAY AFTERNOON. FOR THE REST OF THIS AFTERNOON AND
EVENING...MID LEVELS CONTINUE TO BE SOMEWHAT MOIST AND UNSTABLE.
WATER VAPOR SHOWING DRIER AIR MOVING ACROSS EASTERN COLORADO AT
THIS TIME. DO EXPECT A FEW SHOWERS AND PERHAPS A COUPLE OF STORMS
TO FORM...HOWEVER COVERAGE WILL BE LESS THAN YESTERDAY. MAY HAVE A
FEW WEAK SHOWERS CONTINUE OVERNIGHT AND INTO TOMORROW MORNING OVER
THE HIGH COUNTRY. WILL HAVE LOW POPS IN THE FORECAST FOR THIS.

PACIFIC COLD FRONT AND UPWARD VERTICAL MOTION WILL MOVE ACROSS
THE MOUNTAINS TOMORROW AFTERNOON. SNOW LEVEL WILL START OFF AROUND
11000 FEET AND QUICKLY FALL DURING THE AFTERNOON HOURS BEHIND THE
FRONT. BY SUNSET...EXPECT THE SNOW LEVEL TO BE AROUND 8000 FEET.
TOTAL SNOW FALL AMOUNTS THURSDAY AFTERNOON THROUGH THURSDAY NIGHT
WILL BE 3 TO 6 INCHES IN THE NORTH CENTRAL MOUNTAINS WITH UP TO 4
INCHES POSSIBLE IN THE MOUNTAINS OF SUMMIT COUNTY. WILL ISSUE A
WINTER WEATHER ADVISORY FOR ZONES 31 AND 33 FOR THURSDAY AFTERNOON
AND THURSDAY NIGHT.

THIS SYSTEM WILL PRODUCE A SURFACE LOW OVER EASTERN MONTANA AND
EASTERN WYOMING. A DRY LINE WILL SET UP ALONG THE COLORADO/KANSAS
BORDER TOMORROW AFTERNOON. STRONG SOUTHERLY WINDS WILL DEVELOP
OVER THE PLAINS THURSDAY. WITH STRONG MIXING AND STRONG WINDS
ALOFT...GUSTS TO 50 TO 60 MPH WILL BE POSSIBLE. WILL ISSUE A HIGH
WIND WATCH FOR LINCOLN AND EASTERN ELBERT COUNTIES WHERE THE
STRONGEST WINDS ARE EXPECTED.

THE STRONG AND DRY SOUTHWEST FLOW WILL KEEP MOST OF THE PLAINS DRY
THURSDAY. MAY SEE A FEW LIGHT SHOWERS NEAR THE FOOTHILLS THAT GET
BLOWN ACROSS THE DIVIDE. THE BEST CHANCE ACROSS THE LOWER ELEVATIONS
WILL BE NEAR THE WYOMING BORDER WHERE THE SOUTHERLY FLOW WILL
PRODUCE UPSLOPE FLOW ALONG CHEYENNE RIDGE.

.LONG TERM...MODEL DIFFERENCES PERSIST IN THE HANDLING OF THE TAIL
END OF THE UPPER TROUGH. GFS HAS BEEN FAIRLY PERSISTENT IN BRINGING
AN ELONGATED LOW FAIRLY QUICKLY ACROSS COLORADO ON SATURDAY...ECMWF
REMAINS STRONGER AND SLOWER...QUITE A BIT SLOWER IN SOME RUNS. 12Z
NAM HAD A DEVELOPING LOW MOVING ACROSS SOUTHEASTERN COLORADO
SATURDAY WHICH LOOKED JUST RIGHT FOR A PERIOD OF DECENT ISENTROPIC
LIFT OVER NORTHEASTERN COLORADO AND A FOOT OF SNOW ON THE EAST
SLOPES OF THE FRONT RANGE...18Z RUN IS SLOWER AND A BIT FURTHER
SOUTH. EVEN AFTER THROWING OUT THE EXTREMES STILL LOTS OF
UNCERTAINTY WITH THE DETAILS...WILL SLOW DOWN THE TIMING IN THE
FORECAST A BIT AND RAISE POPS TO LIKELY MOST PLACES...WILL START
SATURDAY OFF WITH A CONSENSUS QPF THAT LOOKS AS GOOD AS ANYTHING.
THIS PRODUCES SEVERAL INCHES OF SNOW IN THE MOUNTAINS BUT DOES NOT
HAVE BIG AMOUNTS IN THE FOOTHILLS.

ONCE THIS SYSTEM MOVES OUT THE WEATHER LOOKS PRETTY QUIET AGAIN WITH
WNW FLOW ALOFT. SOME SHORTWAVE ENERGY IN THE FLOW THAT PASSES NORTH
OF US ABOUT TUESDAY...MAYBE WITH LITTLE EFFECT BUT COULD PROVIDE A
LITTLE COOLING AND A FEW MOUNTAIN SHOWERS AS IT PASSES.

&&

.AVIATION...GUSTY SOUTHERLY WINDS WILL CONTINUE INTO THE EVENING
HOURS WITH GUSTS TO 30 KNOTS POSSIBLE. VERY SMALL CHANCE FOR A
SHOWER OR STORM. IF ONE DEVELOPS IT WILL BE HIGH BASED AND ONLY
PRODUCE LIGHT RAIN. GUSTY OUTFLOW WINDS WILL BE POSSIBLE IF
CONVECTION FORMS. THE SOUTHERLY WINDS WILL TEMPORALLY DECREASE
OVERNIGHT BEFORE INCREASING AGAIN ON THURSDAY. WINDS WILL BE EVEN
STRONGER AND DEVELOP EARLIER THURSDAY WITH GUSTS TO 40 KNOTS
POSSIBLE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR COZ046-047.

WINTER WEATHER ADVISORY FROM NOON THURSDAY TO 6 AM MDT FRIDAY
FOR COZ031-033.

&&

SHORT TERM...MEIER
LONG TERM....GIMMESTAD
AVIATION...MEIER
Hazardous weather outlook, Oct 5, 11:01 AM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1101 AM MDT WED OCT 05 2011

COZ030>051-061200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1101 AM MDT WED OCT 05 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL PREVAIL ACROSS THE EASTERN PLAINS AND PALMER
DIVIDE AREA ONCE AGAIN THIS AFTERNOON...WITH SOUTHERLY WINDS GUSTING
TO AROUND 35 MPH. THIS WILL RESULT IN ELEVATED FIRE DANGER ALTHOUGH
HUMIDITIES WILL BE SLIGHTLY HIGHER THAN YESTERDAY.

OTHERWISE...LOOK FOR SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO
DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. THE STORMS
WILL PRODUCE BRIEF MODERATE RAINFALL ALONG WITH GUSTY WINDS. SNOW
LEVEL WILL BE BETWEEN 10 AND 11 THOUSAND FEET. LITTLE IF ANY
ACCUMULATION WILL OCCUR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER MILD AND WINDY DAY IS EXPECTED ON THURSDAY.  STRONG
SOUTHWESTERLY FLOW ALOFT AND DEVELOPING LOW PRESSURE OVER THE
NEBRASKA PANHANDLE WILL CAUSE GUSTY WINDS TO DEVELOP ON THE PLAINS
AS TEMPERATURES CLIMB INTO THE MID 70S.  RELATIVE HUMIDITY LEVELS
WILL DROP TO THE UPPER TEENS WHICH WILL COMBINE WITH THE GUSTY WINDS
TO PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS.  IN THE MOUNTAINS...AN
APPROACHING UPPER LEVEL WEATHER DISTURBANCE WILL PRODUCE A MIX OF
RAIN AND SNOW.  SNOW LEVELS MAY DROP TO 8500 FEET IN THE AFTERNOON.

FROM FRIDAY THROUGH SUNDAY...MUCH COOLER AND WETTER WEATHER IS
EXPECTED ACROSS NORTH CENTRAL AND NORTHEAST COLORADO.  THE UPPER
LEVEL WEATHER DISTURBANCE MOVING OVER THE STATE WILL PRODUCE THE
CHANCE OF RAIN ON THE PLAINS AND A MIX OF RAIN AND SNOW IN THE
MOUNTAINS.  SNOW LEVELS WILL DROP INTO THE FOOTHILLS. PEOPLE
PLANNING OUTDOOR ACTIVITIES IN THE MOUNTAINS THIS WEEKEND SHOULD BE
PREPARED FOR COLD AND WET WEATHER.

WARMER AND DRIER WEATHER IS EXPECTED TO RETURN TO THE REGION MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MEIER/GIMMESTAD

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 3:35 PM MDTWinter Weather AdvisoryBOUBoulder, Grand, Jackson, Larimer28 hr

Nearby

High Wind Watches in Colorado, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.